ADVERTISEMENT

New to vimpat and klonopin

I have grand mal seizures and after a series of about five seizures in two weeks, which is quite abnormal for me, my neuro added klonopin and vimpat to the medications Dilantin, keppra and lamictal. I've suddenly been having mood swings and blurry vision since He took me off the Dilantin Has anyone else had these problems? And do you have any advice?

Comments

Re: New to vimpat and klonopin

I'm surprised your doctor would add two drugs.  My suspicion is that all the AEDs that you are on might be interacting with each other.  I certainly could contact your neuro and tell him how you're feeling.  Maybe some adjustments might be in order.

Karen

Re: New to vimpat and klonopin

Hi glamou,

I'm being seen by a very experienced prominent epileptologist (neurologist who specializes in epilepsy).  They're located at comprehensive epilepsy ctrs.  If I didn't have an epileptologist, I wouldn't take so many AEDs.  I'm taking Dilantin 360 mg/day, Klonopin 4 mg/day, , Lamictal 700/mg/day and Vimpat 400 mg/day!  He watches over me carefully.  I know its alot of medicine, but my seizures still aren't controlled.
The Klonopin was prescribed many years ago. I try to split it into 3 x/day every 8 hours.  6:00 am, 2:00 pm and 10:00 pm.  These are approximate times.  I might wait an hour or so, but I still keep myself as evenly medicated as possible.  I also have an alarm on my cell phone to alert me when its time.  (It even has a "it's time" alert!) 
My epileptologist directed me to take the extra Vimpat and Klonopin at bedtime.  They can help us sleep better.  Even though the Vimpat still doesn't control my seizures, it has significantly shortend the length of them, along with complety removing the postictal headaches.  The confusion is still approximately 30 minutes. I have complete amnesia of my postictal state, now that the headaches are gone!

Please make sure your AED levels are checked regularly.  If you notice any bad side effects, contact your doctor.  Some people respond well to these drugs; others don't.  As my epileptologist told me, "Every body is different.  No one is the same." Since youre taking so many AEDs, you might consider an epileptologist. 
Take care, 
T. Cameron